MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. GELMARK ULTRA BIOPSY SITE MARKER; BREAST TISSUE MARKER

BARD PERIPHERAL VASCULAR, INC. GELMARK ULTRA BIOPSY SITE MARKER; BREAST TISSUE MARKER
Model Number GMUEC10GSS
Medical Device Problem Codes Break (1069); Difficult to Insert (1316); Migration or Expulsion of Device (1395); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during breast tissue marker placement, the marker applicator was allegedly difficult to insert into the probe and the marker was able to be placed.It was further reported under post procedure imaging the marker migrated approximately 1-2 cm from the biopsy site and a small foreign object was observed.Reportedly, the small piece observed is a piece of the marker that may have broken off into the patient.It was further reported the probe and marker were removed as one unit and the marker applicator was unable to be removed from the probe.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the gelmark ultra marker was not returned for evaluation; images were provided and reviewed.Based on the image review, the reported foreign material and deployment issues could not be confirmed.Therefore, the investigation is inconclusive for the reported insertion and removal difficulties, foreign material, and deployment issues, as the device was not returned and the image review could not confirm the alleged issues.The definitive root cause for the reported foreign material, deployment issue, or insertion and removal difficulties could not be determined based upon the available information.It is unknown whether procedural issues contributed to the event.Labeling review: the current gelmark ultra breast tissue marker instructions for use (ifu) states: general information and device description: the marker consists of 11 resorbable polylactiv acid/polyglycolic acid (pla/pga) pads with one embedded radiopaque wireform.The wireform is intended for long-term radiographic marking of the biopsy site.The pellets are visible via ultrasound for approximately 6 weeks and are essentially resorbed in approximately 12 weeks.The syringe-like applicator fits within the encor probe to access the biopsy cavity.Precautions: the device should only be used by physicians trained in the percutaneous biopsy procedures.Do not use this product if the sterile barrier has been previously opened or if the package is damaged.Maintain correct alignment of the yellow indicator key with the red arrow of the biopsy probe when dispensing pellets.Complications: potential complications that may be associated with the use of gelmark ultra biopsy site marker are similar to those associated with the use of other biopsy marking devices.Directions for use: remove the port cap from the sample chamber of probe.Insert tip guide into sample chamber.Ensure the tip guide is fully inserted.Insert the applicator through the tip guide into the biopsy probe.Advance the applicator to align the yellow indicator with the red arrow of the biopsy probe.Immediately deploy all pellets by advancing the plunger.Rotate the biopsy device 180 degrees to position the sample chamber away from the dispensed pellets.Remove the applicator from the biopsy device.(b)(4).
 
Event or Problem Description
It was reported that during breast tissue marker placement, the marker applicator was allegedly difficult to insert into the probe and the marker was able to be placed.It was further reported under post procedure imaging the marker was placed approximately 1-2 cm from the biopsy site and a small foreign object was observed.It was further reported the probe and marker were removed as one unit and the marker applicator was unable to be removed from the probe.There was no reported patient injury.

Brand Name
GELMARK ULTRA BIOPSY SITE MARKER
Common Device Name
BREAST TISSUE MARKER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6792467
Report Number2020394-2017-00961
Device Sequence Number1852603
Product Code NEU
UDI-Device Identifier00801741031854
UDI-Public(01)00801741031854
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K040706
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2017
Device Model NumberGMUEC10GSS
Device Catalogue NumberGMUEC10GSS
Device Lot NumberVTAX00570
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer11/01/2017
Initial Report FDA Received Date08/14/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1